MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number STQ4-RCV-A0, STQ4-SPR-B0
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Hearing Impairment (1881); Pain (1994); Vertigo (2134)
Date of Event 09/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The unintended stimulation/new pain questionnaire was reviewed for potential causes of the reported issue.It was noted the patient has another non-curonix scs device implanted and the patient has had several unrelated brain surgeries.Additionally, the device was implanted in an off-label location as it was implanted at the occipital nerve.Per the freedom peripheral nerve stimulator system implantation of neurostimulator instructions for use, 05-20200 rev 6, "the freedom pns system is not intended to treat pain in the craniofacial region".The stimulator is used to treat pain.The cause of the reported issue is due to off-label use as the device was implanted in the craniofacial region at the occipital nerve (user error- clinician).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in unintended stimulation/new pain issues.Unintended stimulation/new pain issue rates remain acceptably low; thus, a capa is not required.Unintended stimulation/new pain issues rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported pain behind the eyes, forehead, ears, base of the skull, and neck as well as tunnel hearing and worsening vertigo.Additionally, the patient reported pressure like its going to pop.The patient also reported inadequate pain relief from the device since it was implanted and they have not worn their device since 2022.An explant procedure will be performed.However, a date has not been scheduled.No further information is available at this time.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer Contact
tena jimmerson
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key20477137
Report Number3010676138-2024-00216
Device Sequence Number12828756
Product Code GZF
UDI-Device Identifier00818225020464
UDI-Public(01)00818225020464(17)220601(01)00818225020495(17)220301(21)2B11672-22
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/01/2022
Device Model NumberSTQ4-RCV-A0, STQ4-SPR-B0
Device Lot NumberSWO200604, SWO200329
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Initial Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale